Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 19, 2012, 4:36 PM CDT for Carroll County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 19, 2012, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Carroll County, AR
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WWUS84 KTSA 192136
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT THU JUL 19 2012
ARZ002-192200-
CARROLL AR-
436 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN CARROLL
AT 436 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
BLUE EYE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLUE EYE...OAK GROVE...DENVER AND
COIN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3626 9330 3647 9359 3651 9353 3650 9330
3649 9329 3626 9329
TIME...MOT...LOC 2136Z 312DEG 14KT 3647 9341
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:02 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 19, 3:02 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT THU JUL 19 2012
.DISCUSSION...
MAIN WEATHER STORY WILL REMAIN THE EXCESSIVE HEAT FOR THE NEXT
SEVERAL DAYS AS HIGH PRESSURE ALOFT REMAINS ENTRENCHED OVER
THE CENTRAL PLAINS. COULD SEE A FEW ISOLATED THUNDERSTORMS THIS
AFTERNOON ACROSS FAR NORTHWEST ARKANSAS IN THE HIGHER TERRAIN.
PRECIPITATION COVERAGE WILL LIKELY REMAIN MINIMAL...BUT MAY
ADD SLIGHT CHANCE POPS IN A FEW AREAS DEPENDING ON THE LATEST
RADAR TRENDS.
WEAK FRONTAL BOUNDARY EXPECTED TO PUSH INTO NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS BY EARLY FRIDAY AFTERNOON. ALONG/SOUTH OF
BOUNDARY...TEMPERATURES ARE EXPECTED TO SOAR INTO THE 105 TO 110
DEGREE RANGE WITH THE HOTTEST CONDITIONS AROUND THE ARKANSAS
RIVER VALLY. HAVE EXTENDED THE HEAT ADVISORY THROUGH FRIDAY WHICH
MATCHES THE TIME FRAME OF THE ONGOING EXCESSIVE HEAT WARNING.
SLIGHTLY COOLER AIR TRIES TO WORK INTO THE AREA ON SATURDAY AS
WEAK SURFACE HIGH PRESSURE SHIFTS INTO THE NORTHEAST STATES.
UPPER RIDGE HOWEVER WILL REMAIN OVER THE CENTRAL PLAINS AND WILL
LIKELY BE THE DOMINATE FEATURE AS ABOVE NORMAL TEMPERATURES CONTINUE
INTO THE EARLY PART OF NEXT WEEK. UPPER RIDGE DOES SLOWLY WEAKEN
WITH TIME AND BEGINS TO SHIFT EAST...SO LOWERED HIGH TEMPS BY A
DEGREE OR SO EACH DAY THROUGH THE REMAINDER OF THE EXTENDED PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 108 75 104 / 10 0 10 10
FSM 77 105 77 102 / 10 20 10 10
MLC 75 103 75 102 / 10 10 10 10
BVO 73 106 70 104 / 10 0 10 10
FYV 72 100 71 98 / 10 10 10 10
BYV 75 99 72 98 / 10 10 10 10
MKO 76 108 75 104 / 10 0 10 10
MIO 74 103 74 101 / 10 0 10 10
F10 77 109 75 103 / 10 10 10 10
HHW 77 101 78 100 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR OKZ055-OKZ060.
EXCESSIVE HEAT WATCH FROM 1 PM SATURDAY TO 7 PM MONDAY FOR
OKZ060.
HEAT ADVISORY UNTIL 9 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 9 PM FRIDAY FOR ARZ019-ARZ020.
EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR ARZ029.
EXCESSIVE HEAT WATCH FROM 1 PM SATURDAY TO 7 PM MONDAY FOR
ARZ029.
&&
SHORT TERM...14
LONG TERM....12Hazardous weather outlook, Jul 19, 1:04 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT THU JUL 19 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-200615-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
104 PM CDT THU JUL 19 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
CONVECTION LINGERS EARLY AFTERNOON IN SOUTHEASTERN KANSAS...AND
MOSTLY WILL REMAIN NORTH OF THE OKLAHOMA BORDER THROUGH THE AFTERNOON. AN
OUTFLOW BOUNDARY HAD PUSHED INTO NORTHEAST OKLAHOMA EARLIER
TODAY...BUT OFFERED NOTHING MORE THAN A TEMPORARY WIND SHIFT.
THE HEAT WILL BUILD TOWARDS DANGEROUS LEVELS TODAY ACROSS THE REGION.
MANY AREAS REMAINED QUITE WARM OVERNIGHT...WHICH HAS GIVEN A JUMP
START TO THE EXCESSIVE HEAT EXPECTED THIS AFTERNOON. EXCESSIVE HEAT
WARNINGS WILL BE IN EFFECT THIS AFTERNOON FOR THE TULSA...
BARTLESVILLE...AND FORT SMITH AREAS. AN EXCESSIVE HEAT WATCH
REMAINS IN EFFECT FOR ALL AREAS EXCEPT FAR NORTHWEST ARKANSAS.
ADDITIONALLY..CONTINUED DRY CONDITIONS AND OCCASIONALLY BREEZY
PERIODS DURING THE AFTERNOONS WILL ENHANCE THE WILDFIRE DANGER
ACROSS THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY THROUGH WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS
HEAT POTENTIAL.
EXTENDED DISCUSSION...
AN EXTENDED PERIOD OF EXCESSIVE HEAT WILL AFFECT THE ENTIRE REGION
AND PREVAIL AT LEAST INTO EARLY NEXT WEEK. AFTERNOON HEAT INDEX
VALUES ABOVE 105 DEGREES ARE LIKELY... WITH OVERNIGHT LOW
TEMPERATURES REMAINING QUITE WARM. ABUNDANT DORMANT VEGETATION
EXISTS DUE TO THE ONGOING DROUGHT COMBINED WITH HOT AND BREEZY
AFTERNOONS WILL RESULT IN DAILY FIRE WEATHER CONCERNS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
RESPONSES TO EXCESSIVE HEAT CONDITIONS WILL LIKELY BE NEEDED...
PARTICULARLY FRIDAY THROUGH MONDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 19, 4:28 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT THU JUL 19 2012
OKZ054>056-192200-
NOWATA OK-OSAGE OK-WASHINGTON OK-
428 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NOWATA...NORTHERN OSAGE AND WASHINGTON
AT 429 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF FORAKER TO 4 MILES SOUTHWEST OF
LENAPAH TO 2 MILES SOUTHEAST OF LENAPAH...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
NOWATA...DELAWARE...LENAPAH...WANN...SHIDLER...OKESA...WEBB CITY...
PEARSONIA...BIGHEART...FORAKER...HULAH...GRAINOLA...BARTLESVILLE...
DEWEY...COPAN...SOUTH COFFEYVILLE...OSAGE HILLS STATE PARK AND WAH
SHA SHE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3701 9609 3700 9607 3699 9545 3664 9543
3663 9543 3675 9670 3691 9677 3700 9676
3701 9675
TIME...MOT...LOC 2129Z 002DEG 15KT 3696 9651 3682 9570
3682 9561Special weather statement, Jul 19, 4:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT THU JUL 19 2012
ARZ002-192200-
CARROLL AR-
436 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN CARROLL
AT 436 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
BLUE EYE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLUE EYE...OAK GROVE...DENVER AND
COIN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3626 9330 3647 9359 3651 9353 3650 9330
3649 9329 3626 9329
TIME...MOT...LOC 2136Z 312DEG 14KT 3647 9341The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:02 AM CDT | Excessive Heat Warning | TSA | Tulsa, Washington | 29 hr |
| Jul 19, 4:02 AM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 4 days |
| Jul 19, 4:28 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 32 min |
| Jul 19, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 21 min |
| Jul 19, 5:04 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Jul 19, 5:45 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Pawnee, Rogers, Washington | 30 min |
| Jul 19, 6:15 PM CDT | Special Weather Statement | TSA | Mayes, Pawnee, Rogers, Tulsa | 30 min |
| Jul 19, 6:39 PM CDT | Special Weather Statement | TSA | Wagoner | 36 min |
| Jul 19, 6:45 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 30 min |
| Jul 19, 5:06 PM CDT | Special Weather Statement | TSA | Carroll | 39 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.